Open Access
Translator Disclaimer
June 2014 Generalized resolution for orthogonal arrays
Ulrike Grömping, Hongquan Xu
Ann. Statist. 42(3): 918-939 (June 2014). DOI: 10.1214/14-AOS1205

Abstract

The generalized word length pattern of an orthogonal array allows a ranking of orthogonal arrays in terms of the generalized minimum aberration criterion (Xu and Wu [Ann. Statist. 29 (2001) 1066–1077]). We provide a statistical interpretation for the number of shortest words of an orthogonal array in terms of sums of $R^{2}$ values (based on orthogonal coding) or sums of squared canonical correlations (based on arbitrary coding). Directly related to these results, we derive two versions of generalized resolution for qualitative factors, both of which are generalizations of the generalized resolution by Deng and Tang [Statist. Sinica 9 (1999) 1071–1082] and Tang and Deng [Ann. Statist. 27 (1999) 1914–1926]. We provide a sufficient condition for one of these to attain its upper bound, and we provide explicit upper bounds for two classes of symmetric designs. Factor-wise generalized resolution values provide useful additional detail.

Citation

Download Citation

Ulrike Grömping. Hongquan Xu. "Generalized resolution for orthogonal arrays." Ann. Statist. 42 (3) 918 - 939, June 2014. https://doi.org/10.1214/14-AOS1205

Information

Published: June 2014
First available in Project Euclid: 20 May 2014

zbMATH: 1305.62291
MathSciNet: MR3210991
Digital Object Identifier: 10.1214/14-AOS1205

Subjects:
Primary: 62K15
Secondary: 05B15 , 62H20 , 62J99 , 62K05

Keywords: Canonical correlation , complete confounding , generalized minimum aberration , generalized resolution , generalized word length pattern , orthogonal arrays , qualitative factors , weak strength $t$

Rights: Copyright © 2014 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.42 • No. 3 • June 2014
Back to Top